Posted by Viridis on July 29, 2003, at 1:12:47
In reply to Any Strattera pros out there?, posted by Christen on July 28, 2003, at 14:22:20
I didn't react the way you did, but I had some annoying side effects like nausea, muscle stiffness, etc. with each dosage increase. In each case, these went away pretty quickly, and I just went up on the dose fairly gradually.
I noticed an immediate benefit in terms of concentration and mood, but everyone's different, and often it takes quite a bit of trial and error to find the med (or combination) that's best for you. I should add that I don't take Strattera alone; I also take Klonopin and Adderall, and for me this seems to be a good mix.
Maybe a benzodiazepine like Klonopin would be better suited to your irritability, perhaps alone or in combination with the Strattera. For me the Adderall (a stimulant) is a big help, but that's for ADD, and you're unlikely to get a prescription without that diagnosis. As Utopizen mentioned, Provigil would also be a good thing to try with the Strattera if you're looking for an energy boost that's unlikely to make you anxious or irritable.
In any case, I'd give the Strattera a decent shot (two or three weeks) and if it isn't right for you, be very definite about this with your doctor and be prepared to discuss alternatives.
By the way, if you're not seeing a psychiatrist, I'd strongly suggest you do so. It can be hard to find a good one, but my experience is that they know much more about psychiatric meds than GPs and are more willing to try combinations etc.